Alert archive / Colorado / Winter Storm Warnings in 2010
Winter Storm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm warning at Jan 18, 2010, 4:01 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jan 19, 2010, 12:00 AM MST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2010, 4:01 AM MST (11:01 UTC)
- In effect from
- Jan 19, 2010, 12:00 AM MST
- Expired
- Jan 19, 2010, 3:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Pueblo, CO
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 19, 2:51 PM MST | SNOW 0 | Wolf Creek Pass, CO | 10 INCHES. REPORT FROM WOLF CREEK SKI RESORT. |
| Jan 19, 2:51 PM MST | SNOW 10 | Wolf Creek Pass, CO | 10 INCHES. REPORT FROM WOLF CREEK SKI RESORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WWUS45 KPUB 181101 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 401 AM MST MON JAN 18 2010 COZ068-181715- /O.UPG.KPUB.WS.A.0001.100119T0700Z-100120T0700Z/ /O.NEW.KPUB.WS.W.0001.100119T0700Z-100120T0700Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 401 AM MST MON JAN 18 2010 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE SOUTHWEST WINDS...WILL RESULT IN SIGNIFICANT SNOWFALL LATE TONIGHT THROUGH TUESDAY EVENING. * SNOW ACCUMULATION...8 TO 16 INCHES CAN BE EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. * IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
7 follow-up statements
616 WWUS45 KPUB 181707 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1007 AM MST MON JAN 18 2010 COZ068-182315- /O.CON.KPUB.WS.W.0001.100119T0700Z-100120T0700Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 1007 AM MST MON JAN 18 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT. * LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE SOUTHWEST WINDS...WILL PRODUCE SIGNIFICANT SNOWFALL LATE TONIGHT THROUGH TUESDAY EVENING. * SNOW ACCUMULATION...8 TO 16 INCHES CAN BE EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. * IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
012 WWUS45 KPUB 182223 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MST MON JAN 18 2010 COZ068-190430- /O.CON.KPUB.WS.W.0001.100119T0700Z-100120T0700Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 323 PM MST MON JAN 18 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT. * LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE SOUTHWEST WINDS WILL PRODUCE SIGNIFICANT SNOWFALL LATE TONIGHT THROUGH TUESDAY EVENING. THE HEAVIEST SNOW WILL OCCUR BETWEEN SUNRISE AND NOON ON TUESDAY. * SNOW ACCUMULATION...8 TO 16 INCHES CAN BE EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. * IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
510 WWUS45 KPUB 190342 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 842 PM MST MON JAN 18 2010 COZ068-191300- /O.CON.KPUB.WS.W.0001.100119T0700Z-100120T0700Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 842 PM MST MON JAN 18 2010 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT. * LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE SOUTHWEST WINDS WILL PRODUCE SIGNIFICANT SNOWFALL LATE TONIGHT THROUGH TUESDAY EVENING. THE HEAVIEST SNOW WILL OCCUR BETWEEN SUNRISE AND NOON ON TUESDAY. * SNOW ACCUMULATION...8 TO 16 INCHES CAN BE EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. * IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
074 WWUS45 KPUB 191156 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 456 AM MST TUE JAN 19 2010 COZ068-191800- /O.CON.KPUB.WS.W.0001.000000T0000Z-100120T0700Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 456 AM MST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE SOUTHWEST WINDS WILL CONTINUE TO PRODUCE SIGNIFICANT SNOWFALL THROUGH THIS EVENING. THE HEAVIEST SNOWFALL WILL OCCUR THIS MORNING. * SNOW ACCUMULATION...A TOTAL OF 8 TO 16 INCHES CAN BE EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. * IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ SR
508 WWUS45 KPUB 191730 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1030 AM MST TUE JAN 19 2010 COZ068-192330- /O.CON.KPUB.WS.W.0001.000000T0000Z-100120T0700Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 1030 AM MST TUE JAN 19 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE SOUTHWEST WINDS WILL CONTINUE TO PRODUCE SIGNIFICANT SNOWFALL THROUGH EARLY THIS EVENING...WITH THE HEAVIEST SNOWFALL EXPECTED THROUGH LATE THIS MORNING. * SNOW ACCUMULATION...A TOTAL OF 8 TO 16 INCHES CAN BE EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. * IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$
093 WWUS45 KPUB 192155 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 255 PM MST TUE JAN 19 2010 COZ068-200400- /O.CAN.KPUB.WS.W.0001.000000T0000Z-100120T0700Z/ /O.NEW.KPUB.WW.Y.0001.100120T1200Z-100121T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 255 PM MST TUE JAN 19 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER STORM WARNING FOR THE EASTERN SAN JUAN MOUNTAINS...WHICH WAS IN EFFECT UNTIL MIDNIGHT...AND HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY. * LOCATION...THIS IS ADVISORY IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A WEATHER DISTURBANCE WHICH MOVED ACROSS WESTERN COLORADO THIS AFTERNOON HAS ALLOWED FOR DRIER AIR TO WORK INTO THE AREA AND FOR THE WINTER STORM WARNING TO BE CANCELLED. THIS LULL IN SNOWFALL WILL BE SHORTLIVED AS MOISTURE AND FAVORABLE SOUTHWEST WINDS WILL INCREASE AGAIN EARLY WEDNESDAY MORNING...PRODUCING SNOW...HEAVY AT TIMES THROUGH WEDNESDAY EVENING. * SNOW ACCUMULATION...A TOTAL OF 4 TO 8 INCHES CAN BE EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. * IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
953 WWUS45 KPUB 192200 CCA WSWPUB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MST TUE JAN 19 2010 COZ068-200415- /O.CAN.KPUB.WS.W.0001.000000T0000Z-100120T0700Z/ /O.COR.KPUB.WW.Y.0001.100120T1200Z-100121T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 300 PM MST TUE JAN 19 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER STORM WARNING FOR THE EASTERN SAN JUAN MOUNTAINS...WHICH WAS IN EFFECT UNTIL MIDNIGHT...AND HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY. * LOCATION...THIS ADVISORY IS FOR THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A WEATHER DISTURBANCE WHICH MOVED ACROSS WESTERN COLORADO THIS AFTERNOON HAS ALLOWED FOR DRIER AIR TO WORK INTO THE AREA AND FOR THE WINTER STORM WARNING TO BE CANCELLED. THIS LULL IN SNOWFALL WILL BE SHORTLIVED AS MOISTURE AND FAVORABLE SOUTHWEST WINDS WILL INCREASE AGAIN EARLY WEDNESDAY MORNING...PRODUCING SNOW...HEAVY AT TIMES THROUGH WEDNESDAY EVENING. * SNOW ACCUMULATION...A TOTAL OF 4 TO 8 INCHES CAN BE EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. * IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 3:50 AM MST, 11 minutes earlier.
Area forecast discussion, Jan 18, 3:50 AM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 AM MST MON JAN 18 2010 .SHORT TERM... (TODAY AND TONIGHT) ...WARM OVER THE PLAINS TODAY... ...SNOW INCREASING TONIGHT OVER THE SAN JUANS... FIRST IN A SERIES OF DISTURBANCES THIS WEEK IS NOW MOVING THROUGH CENTRAL UT. THIS FIRST WEAK WAVE MAY BRING SOME LIGHT SHSN TO THE DVD...BUT HEAVIER QPF SHOULD HOLD OFF TIL LATE TONIGHT...AS A SECOND...STRONGER...WAVE MOVES OUT OF THE DESERT SW AND INTO THE FOUR CORNERS REGION. PLENTY OF MOISTURE MOVING IN FROM THE E PACIFIC...SO SHOULD SEE SNOW PICK UP IN INTENSITY AFTER MIDNIGHT TONIGHT IN THE SAN JUANS. SW WINDS INCREASE TO 50 KTS OR GREATER OVR THE 4 CORNERS BY SUNRISE...AND WITH GOOD OROGRAPHIC FLOW...WOLF CREEK AREA MAY SEE 3-5 INCHES BY TUE MORNING. REST OF THE CENTRAL MTNS WILL PROBABLY SEE ONLY LIGHT ACCUMS THRU THE MORNING HOURS...GENERALLY UNDER 2 INCHES. PLAINS WILL REMAIN DRY TODAY AND TONIGHT...WITH DOWNSLOPE WINDS INCREASING THROUGH THE DAY. HIGH TEMPS A BIT TRICKY AS DOWNSLOPE WINDS TRY TO COUNTERACT COOLING TEMPS ALOFT. SHOULD SEE ENOUGH MIXING THAT MOST OF THE ERN ZONES WILL HIT TEMPS AT OR ABOVE THE HIGHS ON MONDAY...SO TEMPS WILL REMAIN A GOOD 15 DEGREES ABOVE AVERAGE. WILL KEEP POPS WELL WEST OF I-25...WITH ONLY SLIGHT CHANCE POPS OVR THE WETS AND RAMPARTS. HIGH CLOUDINESS AND CONTINUED WRLY WINDS WILL RESULT IN SLIGHTLY MILDER CONDITIONS OVERNIGHT. ROSE .LONG TERM... (TUESDAY THROUGH SUNDAY) MAIN CONCERN IS SNOW AMOUNTS FOR THE SW MTS. A DEEP LAYER OF MSTR AND FAVORABLE OROGRAPHIC FLOW WL REMAIN OVR THE SW MTS TUE...ESPECIALLY IN THE MORNING HOURS. WITH SEVERAL INCHES OF SNOW EXPECTED OVR THE ERN SAN JUAN MTS. WL UPGRADE THE WATCH TO A WARNING FOR THAT AREA. A FEW INCHES OF SNOW SHOULD ALSO OCCUR OVR THE CENTRAL MTS...BUT OROGRAPHICS ARE NOT AS FAVORABLE. A SHRTWV TROF WL MOVE OVR WRN CO DURING THE DAY AND CONTINUE EWRD ACRS THE CWA TUE NIGHT. WITH THIS SYSTEM MOVING ACRS THE AREA...SHOULD ALSO SEE SOME SNOW OVR THE SERN CO MTS...BUT ONLY LIGHT ACCUMULATIONS. BY TUE NIGHT THE MSTR LAYER OVR THE SW MTS DECREASES SIGNIFICANTLY AND THE FAVORABLE UPR DYNAMICS WL MOVE E OF THE AREA AND THUS SNOW ACCUMULATIONS WL DECREASE. WED A NEW UPR TROF MOVES INTO NRN NM...BRINGING ANOTHER INCREASE IN MSTR TO THE SW MTS. THE OROGRAPHIC FLOW DOES NOT LOOK AS FAVORABLE AS ON TUE...BUT WE SHOULD STILL SEE A FEW INCHES OF SNOW ACCUMULATION. WITH THE UPR TROF MOVING OVR THE AREA...THERE COULD BE SOME LIGHT PCPN ACRS THE SE PLAINS AS WELL AND THE SE MTS. MAX TEMPS ON WED SHOULD BE AROUND TO A LITTLE ABOVE NORMAL. SW FLOW CONTINUES TO STREAM MSTR INTO THE CONTDVD THU AND FRI...WITH A NEW DISTURBANCE INCREASING SNOW CHANCES AS IT MOVES OVR THE AREA ON FRI...AND SPREADING PCPN CHANCES TO ERN AREAS AS WELL. A FAIRLY STRONG GRADIENT OVR THE SE PLAINS ON FRI SHOULD RESULT IN SOME WINDY CONDITIONS. BY SAT MORNING AN UPR LOW IS FORECAST TO BE CENTERED TO OUR NORTH...EITHER IN SERN MT OR WESTERN NE DEPENDING ON THE MODEL. EITHER WAY THIS IS NOT FAVORABLE FOR PCPN OVR MOST OF THE SE PLAINS...BUT WITH SOME MSTR REMAINING ALONG THE CONTDVD...SHOULD STILL SEE SOME SNOW IN THAT AREA. && .AVIATION... VFR CONDITIONS TO PERSIST FOR THE NEXT 24H FOR ALL TAF SITES. WINDS WILL INCREASE A BIT TODAY FROM THE WEST TO SOUTHWEST AS A STORM APPROACHES FROM THE WEST. HEAVY SNOW WILL DEVELOP OVER THE SOUTHWESTERN MOUNTAINS BY LATE TONIGHT. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MST TUESDAY NIGHT FOR COZ068. && 44/28
Hazardous weather outlook, Jan 17, 3:44 PM MST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 344 PM MST SUN JAN 17 2010 COZ058>089-093>099-181400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 344 PM MST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE AREA THIS WEEK. SNOW ACCUMULATIONS WILL BE POSSIBLE EACH DAY ALONG AND NEAR THE CONTINENTAL DIVIDE...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE MONDAY NIGHT THROUGH TUESDAY EVENING...AND AGAIN LATE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. TRAVEL OVER THE HIGHER MOUNTAIN PASSES WILL BE DIFFICULT AND HAZARDOUS AT TIMES...ESPECIALLY WOLF CREEK PASS. THE SOUTHEAST COLORADO MOUNTAINS AND EASTERN PLAINS WILL HAVE THE POTENTIAL FOR SOME LIGHT ACCUMULATIONS...MAINLY TUESDAY AND TUESDAY NIGHT...AND THEN AGAIN FROM THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/23
Nearby
Winter Storm Warnings in Colorado, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.